Alert archive / Missouri / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 178, NWS Kansas City, MO

November 10, 2020Adair County, Macon County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Nov 10, 2020, 10:45 AM CST for Adair County, Macon County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 10, 2020, 10:45 AM CST (16:45 UTC)
Expired
Nov 10, 2020, 11:15 AM CST
In force
30 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adair County, MO, Macon County, MO

The radar

The Pleasant Hill radar (KEAX), 200 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2020-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2020-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

299 
WUUS53 KEAX 101645
SVREAX
MOC001-121-101715-
/O.NEW.KEAX.SV.W.0178.201110T1645Z-201110T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
1045 AM CST Tue Nov 10 2020

The National Weather Service in Pleasant Hill has issued a

* Severe Thunderstorm Warning for...
  Southeastern Adair County in northeastern Missouri...
  Northern Macon County in north central Missouri...

* Until 1115 AM CST.

* At 1044 AM CST, a severe thunderstorm was located 9 miles west of
  Atlanta, or 12 miles southwest of La Plata, moving northeast at 55
  mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  La Plata, Atlanta, Brashear, Gibbs, Elmer and Ethel. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3995 9233 3976 9268 3994 9280 4021 9235
      3995 9235
TIME...MOT...LOC 1644Z 228DEG 49KT 3990 9266 

HAIL...0.75IN
WIND...60MPH
 
$$

Blair
1 follow-up statement
023 
WWUS53 KEAX 101653
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1053 AM CST Tue Nov 10 2020

MOC001-121-101715-
/O.CON.KEAX.SV.W.0178.000000T0000Z-201110T1715Z/
Adair MO-Macon MO-
1053 AM CST Tue Nov 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CST
FOR SOUTHEASTERN ADAIR AND NORTHEASTERN MACON COUNTIES...

At 1053 AM CST, a severe thunderstorm was located near Atlanta, or 7
miles southwest of La Plata, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
La Plata, Atlanta, Brashear, Gibbs and Elmer. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3982 9261 4000 9270 4021 9235 3995 9235
TIME...MOT...LOC 1653Z 228DEG 41KT 3995 9258 

HAIL...0.75IN
WIND...60MPH
 
$$

Blair

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 6:04 AM CST, 4 hours 41 minutes earlier.

Area forecast discussion, Nov 10, 6:04 AM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
604 AM CST Tue Nov 10 2020

.Discussion...
Issued at 420 AM CST TUE NOV 10 2020

The cold front is currently draped across northwest MO to Kansas
City, extending SSW from there toward southeastern Kansas. Showers
are ongoing across NW Missouri and eastern Kansas, and these
showers will continue to move the northeast over the next few
hours, and will eventually take on a more eastward progression as
the cold front currently across eastern Kansas swings west to
east through the region this morning. A few thunderstorms may be
possible later this morning as surface based instability will
increase ever so slightly toward 500 J/kg. The front should be
exiting the region to the east by around noon or shortly
thereafter, with cloud cover thinning by this afternoon and clear
skies returning by this evening. Temperatures this afternoon will
vary widely, with NW Missouri remaining quite chilly and
locations across central Missouri reaching the upper 60s to near
70 degrees before frontal passage later today. Surface high
pressure will build in rapidly behind the cold front tonight, with
clear skies and calm winds allowing for excellent radiational
cooling. Overnight lows tonight will range from the mid 20s across
northern Missouri with near 30 degrees elsewhere.

Tranquil weather is expected for Wednesday and Thursday, with
highs in the 50s on Wednesday and a very subtle warm up on
Thursday with highs reaching the 60 to the low 60s for locations
south of Interstate 70.

A quick moving shortwave trough will come across the Northern
Plains and through the Upper Midwest on Thursday, and will send
another reinforcing shot of cooler air through the region on
Thursday evening, with surface high pressure building in over the
region once again. This will make for another cold night on
Thursday night into Friday morning, with lows ranging from the mid
20s to near 30 degrees. High temperatures on Friday will only
rebound to the upper 40s to mid 50s.

Another shortwave trough will approach the region from the
southwest on Friday night into Saturday, and will bring another
solid chance for showers overnight Friday into Saturday afternoon.
This should quickly exit the region to the east by Saturday
evening.

Looking ahead to Sunday and Monday of next week, high temperatures
at this time look to be in the 50s across much of the region
under mostly clear skies.

&&

.Aviation...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 604 AM CST TUE NOV 10 2020

Showers are ongoing across the region this morning as a cold
front makes its way through. There have only been a couple of
lightning strikes so far this morning, and would expect the
primary precipitation mode to be showers, but cannot completely
rule out a lightning strike or two in the vicinity of the
terminals. Showers will continue over the next several hours
before moving east of the terminal by around 17z this morning,
with brief periods of heavier showers temporarily lowering VSBYs.
There may be just enough instability around to get some better
organized showers or even storms that could produce some gusts up
to 30 knots or so, but the odds of anything like this impacting
any of the terminals is low. Ceilings at the moment range from
LIFR to low end MVFR, with there likely being some variability
between these categories this morning before becoming higher end
MVFR by early afternoon and finally VFR for good by late
afternoon. Winds following the frontal passage will become
westerly and breezy, with sustained winds to 15 knots and gusts to
25 to even 30 knots this afternoon before relaxing by this
evening. By tonight, winds will become generally calm and skies
will clear.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...BMW
Aviation...BMW
Hazardous weather outlook, Nov 10, 4:47 AM CST, 5 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
447 AM CST Tue Nov 10 2020

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111100-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
447 AM CST Tue Nov 10 2020

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Strong storms will be possible this morning into this afternoon.
 The main threat will be for wind gusts up to 40 to 50 mph and small
 hail.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Nov 10, 10:37 AM CST, 8 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1037 AM CST Tue Nov 10 2020

MOZ039-045-101700-
Saline MO-Pettis MO-
1037 AM CST Tue Nov 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PETTIS AND
SOUTHWESTERN SALINE COUNTIES UNTIL 1100 AM CST...

At 1037 AM CST, Doppler radar was tracking a strong thunderstorm over
Houstonia, or near Sweet Springs, moving northeast at 45 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Sweet Springs and Houstonia.

This includes Interstate 70 in Missouri between mile markers 66 and
78.

LAT...LON 3889 9320 3876 9350 3893 9350 3906 9333
      3907 9318
TIME...MOT...LOC 1637Z 228DEG 38KT 3890 9340

Blair
Special weather statement, Nov 10, 10:39 AM CST, 6 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1039 AM CST Tue Nov 10 2020

MOZ025-101715-
Macon MO-
1039 AM CST Tue Nov 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MACON COUNTY UNTIL 1115
AM CST...

At 1039 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Callao, or 13 miles northeast of Marceline, moving
northeast at 45 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
La Plata, Atlanta, New Cambria, Elmer and Ethel.

LAT...LON 3973 9274 3981 9285 3985 9285 4004 9264
      4004 9245 4003 9234 3995 9235 3995 9230
TIME...MOT...LOC 1639Z 228DEG 38KT 3982 9274

Blair
Local storm report, Nov 10, 10:45 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1045 AM CST TUE NOV 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 AM     TSTM WND GST     1 WNW WHITEMAN AIR FORC 38.74N 93.58W
11/10/2020  M54 MPH          JOHNSON            MO   OTHER FEDERAL

            STRONG WIND GUST REPORTED AT WHITEMAN AIR
            FORCE BASE.

&&

SGA

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 10:37 AM CSTSpecial Weather StatementEAXPettis23 min
Nov 10, 10:39 AM CSTSpecial Weather StatementEAXMacon36 min
Nov 10, 11:38 AM CSTSevere Thunderstorm WarningEAXCooper, Howard37 min
Nov 10, 11:49 AM CSTSevere Thunderstorm WarningEAXMacon, Randolph26 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.